Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Wichita, KS

April 1, 2006Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 1, 2006, 7:01 PM CST for Ellsworth County, Rice County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2006, 7:01 PM CST (01:01 UTC)
Expired
Apr 1, 2006, 8:00 PM CST
In force
59 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Ellsworth County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 4:01 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 020101
SVRICT
KSC053-159-020200-
/O.NEW.KICT.SV.W.0039.060402T0101Z-060402T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICE COUNTY IN CENTRAL KANSAS.
  ELLSWORTH COUNTY IN CENTRAL KANSAS.

* UNTIL 800 PM CST.

* AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
  HOLYROOD TO 7 MILES WEST OF BUSHTON TO 20 MILES WEST OF CHASE...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUSHTON...CHASE...ELLSWORTH...FREDERICK...GENESEO...HOLYROOD...
  KANOPOLIS...LORRAINE...LYONS...SILICA

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3860 9803 3828 9811 3827 9818 3828 9819
      3829 9845 3830 9848 3836 9848 3837 9847
      3873 9847 3885 9824

$$
HOWERTON
3 follow-up statements
000 
WWUS53 KICT 020105
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CST SAT APR 1 2006

KSC053-159-020200-
/O.CON.KICT.SV.W.0039.000000T0000Z-060402T0200Z/
ELLSWORTH KS-RICE KS-
704 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN RICE AND
ELLSWORTH COUNTIES UNTIL 800 PM CST...

AT 703 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF WILSON TO 6
MILES SOUTH OF CLAFLIN TO 6 MILES SOUTHWEST OF ELLINWOOD...AND MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HOLYROOD BY  715 PM CST.
  NEAR LORRAINE BY  725 PM CST.
  NEAR ELLSWORTH BY  730 PM CST.
  NEAR KANOPOLIS BY  740 PM CST.
  NEAR LYONS BY  745 PM CST.

THE TOWNS OF SILICA AND FREDERICK ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS BARTON 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 3860 9803 3828 9811 3827 9818 3828 9819
      3829 9845 3830 9848 3836 9848 3837 9847
      3873 9847 3885 9824

$$

JAKUB
000 
WWUS53 KICT 020122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CST SAT APR 1 2006

KSC053-159-020200-
/O.CON.KICT.SV.W.0039.000000T0000Z-060402T0200Z/
ELLSWORTH KS-RICE KS-
722 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN RICE AND
ELLSWORTH COUNTIES UNTIL 800 PM CST...

AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WILSON TO HOLYROOD TO 6 MILES
SOUTH OF CLAFLIN...AND MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CHASE BY  730 PM CST.
  NEAR BUSHTON BY  735 PM CST.
  NEAR LYONS BY  740 PM CST.
  NEAR LORRAINE BY  745 PM CST.
  NEAR GENESEO BY  755 PM CST.

THE TOWNS OF SILICA AND FREDERICK ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3860 9803 3828 9811 3827 9818 3828 9819
      3829 9845 3830 9848 3836 9848 3837 9847
      3873 9847 3885 9824

$$

JAKUB
000 
WWUS53 KICT 020158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CST SAT APR 1 2006

KSC053-159-020208-
/O.EXP.KICT.SV.W.0039.000000T0000Z-060402T0200Z/
ELLSWORTH KS-RICE KS-
758 PM CST SAT APR 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICE AND
ELLSWORTH COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 754 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3860 9803 3828 9811 3827 9818 3828 9819
      3829 9845 3830 9848 3836 9848 3837 9847
      3873 9847 3885 9824

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:05 PM CST, 56 minutes earlier.

Area forecast discussion, Apr 1, 6:05 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CST SAT APR 1 2006

.MESOSCALE UPDATE...
RUC MODEL CONTINUES TO SHOW BEST INSTABILITY DEVELOPING OVER SOUTH
CENTRAL KS OVER THE NEXT COUPLE HRS WITH CAPES OF 1200-1600 J/KG.
0-1 KM HELICITY WILL INCREASE TO 100-200 M2/S2. RUC AND SURFACE
ANALYSIS DATA SUGGESTS STRONGEST LOW-LEVEL MOISTURE CONVERGENCE IN
THIS AREA AS WELL. THEREFORE...BEST POTENTIAL FOR A DISCRETE
SUPERCELL APPEARS ALONG AND SOUTHWEST OF A LINE FROM GREAT BEND TO
NEWTON TO ARKANSAS CITY OVER THE NEXT FEW HOURS.

CARUSO

.PREVIOUS DISCUSSION.../311 PM CST SAT APR 1 2006/

FORECAST CONCERNS FOR THIS PACKAGE WILL DEAL WITH SEVERE WEATHER
CHANCES FOR TONIGHT...POSSIBLE WIND ADVISORY FOR CENTRAL KANSAS
TOMORROW FOLLOWED BY ANOTHER CHANCE OF CONVECTION FOR MIDDLE OF NEXT
WEEK.

TONIGHT
THUNDERSTORMS ARE DEVELOPING RAPIDLY OVER WESTERN SECTIONS OF KANSAS
SOUTHWARD INTO THE TEXAS PANHANDLE ALONG A DRY-LINE. WE ARE STILL
EXPECTING THIS ACTIVITY TO MOVE INTO CENTRAL/SOUTH CENTRAL KANSAS BY
THIS EVENING...HOWEVER LATEST SURFACE ANALYSIS SHOWS THE CAP
WEAKENING ACROSS SOUTHERN KANSAS ALONG A WARM FRONT WHICH CURRENTLY
STRETCHES FROM NORTHEAST OKLAHOMA THROUGH KBVO TOWARDS KWLD. THIS
BOUNDARY IS EXPECTED TO MIGRATE NORTHWARD INTO SOUTHERN KANSAS AND
WILL HAVE TO BE WATCH VERY CLOSELY AS LOW LEVEL HELICITY WILL BE
ENHANCED...THUS INCREASING THE TORNADO POTENTIAL FOR ANY STORMS THAT
ENCOUNTER IT. ADDITIONAL THUNDERSTORMS COULD INITIATE ALONG THIS
BOUNDARY BY LATER THIS AFTERNOON. THE STORMS ARE EXPECTED TO EVOLVE
INTO A ORGANIZED LINE WHICH WILL RACE EAST ACROSS THE STATE WITH
LARGE HAIL AND DAMAGING WINDS.

SUN-MON
CURRENT WATER VAPOR IMAGERY SHOWS ANOTHER POTENT SHORT WAVE NOW
MOVING OVER IDAHO WHICH WILL ROTATE THROUGH THE MAIN TROUGH AXIS ON
SUNDAY. VERY COLD AIR ALOFT ASSOCIATED WITH THIS IMPULSE COULD SPARK
OFF SOME INSTABILITY SHOWERS/EMBEDDED THUNDERSTORMS FOR SOME OF OUR
NORTHEAST COUNTIES SUNDAY AFTERNOON. ALL THE PRECIP ACTIVITY SHOULD
SHIFT EAST OF THE AREA BY SUNDAY EVENING. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR MUCH OF CENTRAL KANSAS TOMORROW...AS STEEP
1000-850MB LAPSE RATES SUGGEST MIXING AT A PREMIUM ALONG WITH A
TIGHT PRESSURE GRADIENT FROM SURFACE LOW. WE WILL LET NIGHT SHIFT
EVALUATE THIS FURTHER. COOLER TEMPS AND LIGHTER WINDS WILL BE ON TAP
FOR MONDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA...THUS
MAKING FOR A VERY PLEASANT DAY.

TUES
SURFACE HIGH PRESSURE WILL SHIFT EAST INTO THE MISSISSIPPI VALLEY
REGION WITH SOUTHERLY WINDS RETURNING THE REGION...AS A WARM FRONT
LIFTS NORTHWARD INTO OKLAHOMA. TEMPS SHOULD WARM ABOUT 5 DEGREES OR
SO FROM MONDAYS HIGHS. MODELS STILL LATCHING ON TO A SHORT WAVE
MOVING ACROSS THE AREA NORTH OF THE WARM FRONT TUESDAY NIGHT. MODEST
850-700MB THETA E ADVECTION IN CONJUNCTION WITH THIS IMPULSE
SUPPORTS OUR GOING CHANCES OF PRECIP. COULD SEE CHANCES BOOSTED BY
LATER SHIFTS IF SIGNAL REMAINS CONSISTENT.

EXTENDED: WED-SAT
TEMPS WILL REMAIN WARM AND ABOVE NORMAL WITH A DECENT CHANCE OF
ACTIVE WEATHER FOR WEDNESDAY INTO THURSDAY...FOLLOWED BY A SLIGHT
COOL DOWN FOR FRIDAY AND SATURDAY.

NO BIG CHANGES WERE MADE TO THIS EXTENDED PERIOD AS MEDIUM RANGE
MODELS STILL SHOW VERY GOOD AGREEMENT. RICH GULF MOISTURE WILL
CONTINUE TO STREAM NORTHWARD INTO THE REGION FOR WEDNESDAY AS UPPER
TROUGH APPROACHES FROM THE WEST...THUS SETTING THE STAGE FOR ANOTHER
POSSIBLE EPISODE OF SEVERE WEATHER. OTHERWISE...PRECIP CHANCES
SHOULD TAPER OFF FOR THURSDAY AS DRIER AIR PUSHES IN FROM THE WEST.
MEANWHILE...STRONG CONFLUENT FLOW OVER THE GREAT LAKES LOOKS TO
SLOW DOWN THE EASTWARD PROGRESSION OF UPPER LOW FOR FRIDAY...WHICH
COULD RESULT IN VERTICAL STACKING OF THE SYSTEM. ONCE THE SYSTEM
FILLS AND BECOMES ABSORBED BY THE CONFLUENT FLOW...SLIGHTLY COOLER
AIR WILL SINK SOUTHWARD INTO KANSAS FOR FRIDAY/SATURDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  78  45  65 /  80  20   5   0
HUTCHINSON      56  75  44  65 /  80  20   5   0
NEWTON          57  76  45  64 /  80  20   5   0
ELDORADO        59  78  45  64 /  80  20  10   0
WINFIELD-KWLD   59  80  46  66 /  80  20   5   0
RUSSELL         52  72  41  65 /  90  10   0   0
GREAT BEND      51  73  41  65 /  90  10   0   0
SALINA          56  72  42  64 /  80  20   5   0
MCPHERSON       56  74  43  64 /  80  20   5   0
COFFEYVILLE     61  82  47  65 /  60  40  10   0
CHANUTE         61  79  46  63 /  70  40  20   0
IOLA            61  78  45  63 /  70  40  20   0
PARSONS-KPPF    61  81  47  64 /  60  40  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 1, 12:13 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CST SAT APR 1 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1213 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTHEAST
KANSAS TODAY. THIS IS THE RESULT OF HIGH TEMPERATURES AND STRONG
GUSTY WINDS.

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS
SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A STORM OR TWO MAY BECOME
SEVERE IN SOUTH CENTRAL KANSAS WITH LARGE HAIL OR DAMAGING WINDS.

THE THREAT FOR SEVERE WEATHER WILL INCREASE THIS EVENING
PARTICULARLY IN SOUTH CENTRAL KANSAS. VERY LARGE HAIL...DAMAGING
WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. ANY STORMS THAT
DEVELOP OR MOVE INTO SOUTH CENTRAL KANSAS FROM THE SOUTHWEST WILL
LIKELY BE SUPERCELLS.

THE THUNDERSTORMS COULD EVOLVE INTO A LINE OR TWO OF STORMS WITH A
DAMAGING WIND AND HAIL THREAT FOR MUCH OF CENTRAL...SOUTH CENTRAL
KANSAS AND THE FLINT HILLS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG STORM SYSTEM COULD AFFECT THE REGION BY MIDDLE OF
NEXT WEEK. SEVERE WEATHER COULD BE A POSSIBILITY ONCE AGAIN WITH
THIS SYSTEM ON WEDNESDAY INTO THURSDAY. PLEASE CHECK BACK FOR
ADDITIONAL UPDATES AND OUTLOOK AS THIS SYSTEM IS STILL SEVERAL
DAYS AWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
THIS EVENING...AND OVERNIGHT ACROSS MUCH OF THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/CARUSO

In the hours before

Special weather statement, Apr 1, 5:33 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CST SAT APR 1 2006

KSZ047-020000-
BARTON-
533 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 5 MILES NORTHWEST OF
RADIUM...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZED HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

HOWERTON
Local storm report, Apr 1, 6:14 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FUNNEL CLOUD     8 W GREAT BEND          38.36N 98.96W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

&&

LFW
Local storm report, Apr 1, 6:36 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     PAWNEE ROCK             38.27N 98.98W
04/01/2006  E60 MPH          BARTON             KS   LAW ENFORCEMENT

            CAR TRAILER WAS BLOWEN OF HIGHWAY.

&&

LFW
Local storm report, Apr 1, 6:41 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/01/2006  M72 MPH          BARTON             KS   ASOS

&&

JMC
Local storm report, Apr 1, 6:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     1 SSW GREAT BEND        38.35N 98.82W
04/01/2006  E60 MPH          BARTON             KS   TRAINED SPOTTER

            WEST SIDE OF GREAT BEND...AT THE LUMBER YARD...A ROOF WAS
            BLOWN OFF.

&&

LFW
Local storm report, Apr 1, 7:00 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

            AGTAP SPOTTER BT102.

0652 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:11 PM CSTTornado WarningICTBarton34 min
Apr 1, 6:29 PM CSTSevere Thunderstorm WarningICTBarton61 min
Apr 1, 7:16 PM CSTSevere Thunderstorm WarningICTLincoln, Russell46 min
Apr 1, 7:34 PM CSTSevere Thunderstorm WarningICTBarton26 min
Apr 1, 8:23 PM CSTTornado WarningICTKingman37 min
Apr 1, 8:42 PM CSTSevere Thunderstorm WarningICTReno48 min
Apr 1, 9:28 PM CSTTornado WarningICTReno35 min
Apr 1, 10:14 PM CSTSevere Thunderstorm WarningICTCowley61 min
Apr 1, 10:29 PM CSTSevere Thunderstorm WarningICTButler39 min
Apr 1, 10:41 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Apr 1, 10:54 PM CSTSevere Thunderstorm WarningICTGreenwood61 min
Apr 1, 11:16 PM CSTSevere Thunderstorm WarningICTWilson, Woodson44 min
Apr 1, 11:51 PM CSTSevere Thunderstorm WarningICTAllen54 min
Apr 2, 12:06 AM CSTSevere Thunderstorm WarningICTLabette33 min
Apr 2, 4:17 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.